MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. CONTOURFLEX (TM) GLUTEAL IMPLANT, ROUND; CONTOURED CARVING BLOCK

IMPLANTECH ASSOCIATES, INC. CONTOURFLEX (TM) GLUTEAL IMPLANT, ROUND; CONTOURED CARVING BLOCK
Model Number N/A
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Method: the actual device was not evaluated, however implantech performed sterilization review, manufacturing review, and labeling evaluation.Results: no failure was detected.Conclusions: infection is a known, inherent risk of implant procedures.
 
Event or Problem Description
Complainant reported that patient had gluteal implants explanted bilaterally approximately 17 days post-operatively due to infection.The patient presented with pain, redness, swelling and slight necrosis on the right side 10 days post-operatively and was prescribed a 10 day course of clindamycin po.When issues did not appear to be resolving as fully as desired, the decision was made to explant the devics.A culture was taken, and results found citrobacter braakii.Patient has significant medical history of being pre-diabetic and being (b)(6) since 2002.Physician's office cited poor patient after care as one reason for the event, and initially did not feel devices caused or contributed to the event.Subsequent f/u with complainant indicated that device involvement could not be ruled out, hence implantech has elected to report this event.

Brand Name
CONTOURFLEX (TM) GLUTEAL IMPLANT, ROUND
Common Device Name
CONTOURED CARVING BLOCK
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key7360090
Report Number2028924-2018-00002
Device Sequence Number1273700
Product Code MIB
UDI-Device IdentifierM724CCB541
UDI-PublicM724CCB541
Combination Product (Y/N)N
PMA/510(K) Number
K052504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/09/2023
Device Model NumberN/A
Device Catalogue NumberCCB5-4
Device Lot Number875177
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR